Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Citalopram / Celexa This forum has posts about Citalopram
Reply
 
Thread Tools Display Modes
  #1  
Old 04-10-06, 19:32
spooner spooner is offline
 
Join Date: Oct 2006
Location: , , United Kingdom.
Posts: 10
Coming off Citalopram

Hi everyone. Ive decided to go cold turkey and come off my anti-depressants (Citalopram 20mg) after being on them for 2 years.
The side effects are terrible!

Im fine in the morning but when i get to the early afternoon i get really bad 'head whooshes' and feel very tearful. Also (and this is weird), sometimes when i move my eyes i get a weird whooshing noise in my ears. I feel sick sometimes and very stressy.

Im absolutely desperate to get off of these pills and lead a normal life.
Is anybody else out there in my position? If so i would love to hear from you.

Thanks for reading,
Rob.
Reply With Quote
  #2  
Old 04-10-06, 19:48
Dave777's Avatar
Dave777 Dave777 is offline
Intermediate Member
 
Join Date: Jun 2006
Location: , , United Kingdom.
Posts: 635
Hi, are you coming off gradually? maybe drop to 10mg. then one every other day?

Dave
Reply With Quote
  #3  
Old 04-10-06, 19:54
spooner spooner is offline
 
Join Date: Oct 2006
Location: , , United Kingdom.
Posts: 10
Hi Dave and thanks for reply.

Ive tried reducing the dose before but i just get similiar side effects and ended up going back to 20mg.
I want to live life now without taking these pills but i just need to get past these horrible side effects. Dont suppose you know how long they will last?

Rob.
Reply With Quote
  #4  
Old 04-10-06, 20:16
anxious's Avatar
anxious anxious is offline
Intermediate Member
 
Join Date: Apr 2006
Location: , , United Kingdom.
Posts: 640
Hi Rob,

i was taking 10mg citroplram for about 6 months and came off them 3 weeks ago. As you say the side effects are awful and ive not been on them that long.
I get the head whooshes and dizziness. Ive also what i refer to as what sounds like blood rushing through my ears!
My anxiety is sky high and i feel very hot. BUT i am determinded to continue as they were making me paranoid.
So no advice, but you are not alone.
Oh i am taking herbal Kalms to try to reduce some of the side effects.
Good luck,

anx x

Laughter is a tranquilizer with no side effects
Reply With Quote
  #5  
Old 04-10-06, 20:22
spooner spooner is offline
 
Join Date: Oct 2006
Location: , , United Kingdom.
Posts: 10
[Thanks very much for your reply Anx.

Its nice to hear that im not alone with the side effects. I think i might giv the 'Kalms' a go. Ill try anything i suppose.

Good luck with your 'coming off' the pills and thanks again for your reply, very much appreciated.

Rob.
Reply With Quote
  #6  
Old 05-10-06, 11:01
mandie's Avatar
mandie mandie is offline
Senior Member
 
Join Date: Aug 2005
Location: , , United Kingdom.
Posts: 1,357
Hi Rob

I have been on 20mg for 6 months now and 3 weeks ago i came down to 10mg.

I was ok for first few weeks, but now im feeling anxious, panicky, and generally crap. I keep getting these horrible hot flushes and slight pain in my chest.

Last year i was only on 10mg and after 5 months wanted to come off. i gradually came off them and felt great for a couple of months Then gradually the anxiety came back and i had to go back on them at a higher dose.

I will try and continue as I am and see how I am. I am taking Bachs Rescue Remedy as this seems to help me slightly.

Good luck

love mandie x
Reply With Quote
  #7  
Old 07-10-06, 14:27
devon_guy devon_guy is offline
Junior Member
 
Join Date: Aug 2005
Location: , , United Kingdom.
Posts: 152
I had really bad head zaps when I came off the pills and had to cut down very slowly, but even then still had head zaps. I guess they symptoms lasted for about a week - 10 days after I stopped taking my last tablet.




Face, accept, float, let time pass
Reply With Quote
  #8  
Old 07-10-06, 17:54
spooner spooner is offline
 
Join Date: Oct 2006
Location: , , United Kingdom.
Posts: 10
Thanks everybody for your advice. Im 1 week into going cold turkey and so far things the symptons have not got any better. Im absolutely determined to not let the effects beat me into going back onto the pills but i have to be honest and say that ive had thoughts of going back on them.
I do feel now that going cold turkey is not the answer to come off Citalopram but i hope that these symptoms will not last any longer.

I know everybody is affected differently but I will keep this forum updated with my progress so anybody else considering the cold turkey method can have a bit of info on what possibly to expect.

Rob.

" I think you're foolish if you go through life doing the same thing everyday and expect something to change" - Noel Edmonds.
Reply With Quote
  #9  
Old 10-10-06, 20:45
spooner spooner is offline
 
Join Date: Oct 2006
Location: , , United Kingdom.
Posts: 10
This is now my 10th day since i went cold turkey from being on 20mg Citalopram for 2 years.

FINALLY the symptons and side effects seem to be wearing off. The head whooshes have calmed down a lot. Im still getting them but only around evening time instead of all afternoon and evening. Still feel a bit stressy sometimes but to be honest i dont know if thats a side effect or just me!!

Anyway, thought i would let you know incase you are in a similiar sitiuation. Will post again in a few days with another update.

Rob.
Reply With Quote
  #10  
Old 10-10-06, 21:41
nomorepanic's Avatar
nomorepanic nomorepanic is offline
Administrator
 
Join Date: Apr 2003
Location: , , United Kingdom.
Posts: 34,987
bad news coming off cold turkey like that - big shock to the body!

Nicola
Reply With Quote
Reply

Tags
citalopram, coming


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Alcohol & Citalopram... Thinking of coming off.. Ell General Anxiety 21 07-01-11 22:13
Coming off citalopram!! Two heads Citalopram / Celexa 5 16-12-08 15:40
coming off citalopram sal_21 Citalopram / Celexa 4 17-12-06 11:31
COMING OFF CITALOPRAM mandie Citalopram / Celexa 2 29-10-06 10:09


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.